MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F STRAIGHT 45CM

CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F STRAIGHT 45CM
Model Number FG-06551-101
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The problem was described as: "it was a left cfa puncture for a right leg angiogram.Upon removal of the fortress 6f 45cm sheath resistance was encountered.Sheath was attempted to be withdrawn, but it was noted that the sheath was stretching.Upon realization, a 6f 65cm fortress was opened, in order to get the 65cm introducer.It was managed to insert the introducer into the sheath and removed it.Nb: clinical nurse stated that the delivery of the sheath over the iliac bifurcation was uneventful.Fortress valve and side port were replaced with another distributor's valve and side port, as there had been a separate issue with other companies stent accidently deploying in the fortress sheath.Therefore, this part of the fortress sheath needed to be removed and replaced.This event occurred well before the attempt to remove the fortress sheath." event occurred: inside patient.Patient injury: no.Patients outcome: discharged at home.On 23.10.2024 customer provided additional information: "i have spoken with the scrub nurse who said that the 6f fortress 45cm sheath distal end was in the aorta when they encountered resistance when pulling back the sheath.They were removing it without the dilator which is their normal practice unless there is resistance.When they encountered resistance, they also noticed that the sheath was a lighter blue than normal at the insertion site, and this is when they stopped and opened a 65cm fortress sheath and inserted the dilator from it to retrieve the 45cm sheath.".
 
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device will be returned for an evaluation.Information provided by the customer and the dhr review will be done as part of the root cause investigation.
 
Event or Problem Description
The problem was described as: "it was a left cfa puncture for a right leg angiogram.Upon removal of the fortress 6f 45cm sheath resistance was encountered.Sheath was attempted to be withdrawn, but it was noted that the sheath was stretching.Upon realization, a 6f 65cm fortress was opened, in order to get the 65cm introducer.It was managed to insert the introducer into the sheath and removed it.Nb: clinical nurse stated that the delivery of the sheath over the iliac bifurcation was uneventful.Fortress valve and side port were replaced with a cook valve and side port, as there had been a separate issue with other companies stent accidently deploying in the fortress sheath.Therefore, this part of the fortress sheath needed to be removed and replaced.This event occurred well before the attempt to remove the fortress sheath." event occurred: inside patient patient injury: no patients outcome: discharged at home.On 23.10.2024 customer provided additional information: "i have spoken with the scrub nurse who said that the 6f fortress 45cm sheath distal end was in the aorta when they encountered resistance when pulling back the sheath.They were removing it without the dilator which is their normal practice unless there is resistance.When they encountered resistance, they also noticed that the sheath was a lighter blue than normal at the insertion site, and this is when they stopped and opened a 65cm fortress sheath and inserted the dilator from it to retrieve the 45cm sheath.".
 
Additional Manufacturer Narrative
Initial report submitted on 18 nov 2024, per mfr report #: 3003637635-2024-00022.The dhr review and investigation performed on the returned device showed that there is no production or design issue that can lead to the defect which caused the complaint case.According to the additional information provided by the customer, the dilator was not used during sheath removal.According to the ifu of the device, dilator usage during withdrawal is a must.The root cause has been established as user error.

Brand Name
BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F STRAIGHT 45CM
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse. 37
dresden, 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL, SPOL. S R.O.
vazni 848
hradec kralove, 50003
EZ   50003
Manufacturer Contact
juliana vaz neurnberger
lauensteiner strasse. 37
dresden, 01277
GM   01277
MDR Report Key20703826
Report Number3003637635-2024-00022
Device Sequence Number13164411
Product Code DYB
UDI-Device Identifier04251244503703
UDI-Public04251244503703
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K153197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG-06551-101
Device Catalogue Number386594
Device Lot Number800515
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown